Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Charleston, SC

June 2, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2011, 9:56 PM EDT for 4 counties in South Carolina. It was in force for 64 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 9:56 PM EDT (01:56 UTC)
Expired
Jun 2, 2011, 11:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 10:28 PM EDTTSTM WND DMG5 E Islandton, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 21 AND HIGHWAY 63.
Jun 2, 10:37 PM EDTTSTM WND DMG1 Nw Williams, SCTREES DOWNED BY THUNDERSTORM WINDS
Jun 2, 10:37 PM EDTTSTM WND DMGCrocketville, SC2 REPORTS OF TREES DOWN ON ROUTE 601 NEAR CROCKETVILLE.
Jun 2, 10:45 PM EDTTSTM WND DMG3 Nnw Walterboro, SCLAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF RUFFIN ROAD AND MOUNT CARMEL ROAD.
Jun 2, 10:57 PM EDTTSTM WND DMG5 Nnw Round O, SCTREES DOWNED BY THUNDERSTORM WINDS
Jun 2, 11:05 PM EDTTSTM WND DMGRound O, SCTREES DOWNED BY THUNDERSTORM WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3829 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS52 KCHS 030156
SVRCHS
SCC005-029-035-049-030300-
/O.NEW.KCHS.SV.W.0085.110603T0156Z-110603T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1100 PM EDT

* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTH
  OF REEVESVILLE TO 12 MILES NORTH OF LODGE TO 18 MILES NORTHWEST OF
  ULMER...MOVING SOUTH AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  INDIAN FIELD...REEVESVILLE...SAINT GEORGE...ULMER...WILLIAMS...
  APPLETON...SYCAMORE...SEIGLING...ISLANDTON...CANADYS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
      3294 8150 3314 8147 3311 8136 3312 8119
      3303 8108 3310 8095 3307 8090 3314 8089
      3334 8051
TIME...MOT...LOC 0156Z 350DEG 29KT 3338 8065 3321 8101
          3330 8132

$$
2 follow-up statements
086 
WWUS52 KCHS 030211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 PM EDT THU JUN 2 2011

SCC005-029-035-049-030300-
/O.CON.KCHS.SV.W.0085.000000T0000Z-110603T0300Z/
ALLENDALE SC-DORCHESTER SC-HAMPTON SC-COLLETON SC-
1011 PM EDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...WESTERN DORCHESTER AND
ALLENDALE COUNTIES...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF INDIAN FIELD TO 7 
MILES SOUTH OF BAMBERG TO BARNWELL...MOVING SOUTH AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...ASHTON...BARTON...
BRUNSON...CANADYS...COLLETON...COTTAGEVILLE...CROCKETVILLE...
CUMMINGS...FAIRFAX...GIFFORD...HAMPTON...INDIAN FIELD...ISLANDTON...
LAKE WARREN STATE PARK...LODGE...LURAY...MARTIN...MILEY...PADGETTS...
REEVESVILLE...ROUND O...RUFFIN...SAINT GEORGE...SEIGLING...SMOAKS...
SYCAMORE...ULMER...VARNVILLE...WALTERBORO AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS BAMBERG AND 
ORANGEBURG COUNTIES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
      3294 8150 3314 8147 3311 8136 3312 8119
      3303 8108 3310 8095 3307 8090 3314 8089
      3334 8051
TIME...MOT...LOC 0210Z 350DEG 29KT 3333 8063 3318 8102
          3328 8135

$$
144 
WWUS52 KCHS 030241
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT THU JUN 2 2011

SCC005-029-035-049-030300-
/O.CON.KCHS.SV.W.0085.000000T0000Z-110603T0300Z/
ALLENDALE SC-DORCHESTER SC-HAMPTON SC-COLLETON SC-
1041 PM EDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN COLLETON...NORTHERN HAMPTON...WESTERN DORCHESTER AND
ALLENDALE COUNTIES...

AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM SAINT GEORGE TO 8 MILES NORTHEAST OF 
HAMPTON TO ALLENDALE...MOVING SOUTH AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...ASHTON...BARTON...
BRUNSON...CANADYS...COLLETON...COTTAGEVILLE...CROCKETVILLE...
CUMMINGS...FAIRFAX...GIFFORD...HAMPTON...INDIAN FIELD...ISLANDTON...
LAKE WARREN STATE PARK...LODGE...LURAY...MILEY...PADGETTS...
REEVESVILLE...ROUND O...RUFFIN...SAINT GEORGE...SEIGLING...SMOAKS...
SYCAMORE...ULMER...VARNVILLE...WALTERBORO AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
BAMBERG AND ORANGEBURG COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3297 8036 3285 8067 3276 8102 3281 8133
      3294 8150 3305 8143 3311 8136 3312 8119
      3303 8108 3310 8095 3307 8090 3314 8089
      3334 8051
TIME...MOT...LOC 0241Z 350DEG 29KT 3311 8051 3293 8102
          3303 8130

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:09 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 2, 6:09 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUN 2 2011

.SYNOPSIS...
A WEAK BACKDOOR COLD FRONT WILL REMAIN ACROSS THE AREA THROUGH
TONIGHT BEFORE DISSIPATING FRIDAY. HIGH PRESSURE WILL REBUILD
THIS WEEKEND. ANOTHER WEAK COLD FRONT WILL ADVANCE THROUGH THE
REGION EARLY NEXT WEEK...FOLLOWED BY HIGH PRESSURE THROUGH
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE CHANCES FOR ISOLATED-SCATTERED TSTMS WILL SLOWLY INCREASE
OVER THE NEXT FEW HOURS. THE CAP HAS KEPT CONVECTIVE INITIATION
AT BAY OVER THE LOCAL FORECAST AREA SO FAR...BUT KCAE RADAR AND
GOES SATELLITE DATA SUGGEST UVM ASSOCIATED WITH THE VORTICITY
CENTER EMERGING ON THE LEE-SIDE OF THE SOUTHERN APPALACHIANS IS
BEGINNING TO STEADILY ERODE THE CAP. EXPECT ISOLATED TO LOW-END
SCATTERED SHOWERS/TSTMS TO SLOWLY DEVELOP OVER NEXT FEW HOURS AS
INSTABILITY PEAKS AHEAD OF THE SEA BREEZE. HIGH RESOLUTION
GUIDANCE STILL SUPPORTS SOME FORM OF A CONVECTIVE CLUSTER MOVING
ACROSS THE MIDLANDS AND INTO THE FAR INLAND PORTIONS OF THE
FORECAST AREA BY MID-EVENING. A FEW MEMBERS SUCH AS THE LOCAL 4KM-
WRF SUGGEST TSTMS WILL ORGANIZE INTO A PRETTY HEALTHY LINE AS
MARCH TOWARDS THE COAST AS THEY INTERSECT THE SEA BREEZE OVER THE
EASTERN MIDLANDS. THIS SCENARIO SEEMS UNLIKELY ATTM GIVEN THE
LACK OF 0-6KM BULK SHEAR...BUT SOME SHORT DURATION ORGANIZATION
COULD STILL OCCUR ALONG BOUNDARY COLLISIONS.

THE ATMOSPHERE ACROSS THE REGION STILL REMAINS QUITE UNSTABLE
FEATURING MLCAPES OVER 3000 J/KG WITH LIFTED INDICES AS LOW AS
-8C. DCAPES AROUND 1500 J/KG STILL SUPPORTS A RISK FOR DAMAGING
WINDS WITH ANY TSTMS THAT DO FORM...ALTHOUGH WBZ VALUES JUST OVER
10.0 KFT COULD SUPPORT SOME MARGINALLY SEVERE HAIL CORES.

FOR THE 7 PM UPDATE...WILL MAKE SOME MINOR MODIFICATIONS TO HOURLY
POPS AND WEATHER THROUGH LATE EVENING...MAINLY TO TAKE CURRENT
CONVECTIVE TRENDS INTO ACCOUNT. WILL CONTINUE TO KEEP POPS CAPPED
AT 30 PERCENT ACROSS THE INTERIOR WITH 20 PERCENT POPS A BIT
FARTHER TO THE SOUTH TOWARDS THE CHARLESTON-BEAUFORT AND
STATESBORO AREAS. WILL KEEP THE SAVANNAH METRO AREA RAIN FREE FOR
NOW.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...THE COMBINATION OF AN APPROACHING/WEAKENING COLD FRONT AND
THE SEA BREEZE COULD RESULT IN AN INCREASED RISK FOR
SHOWERS/THUNDERSTORMS ACROSS THE AREA...ESPECIALLY COMPARED TO
THE LAST SEVERAL DAYS. ANOTHER ABOVE NORMAL DAY WITH HIGHS IN THE
LOWER TO MID 90S AWAY FROM THE BEACHES. A FEW UPPER 90S ARE EVEN
POSSIBLE ACROSS THE FAR INTERIOR AROUND MILLEN AND METTER.

FRIDAY NIGHT...DECENT COVERAGE OF RAINFALL AND/OR THE
WEAKENING/STALLING SYNOPTIC BOUNDARY COULD TRANSLATE TO AN ENHANCED
POTENTIAL FOR STRATUS/FOG OVERNIGHT. WITH THUNDERSTORMS...LOWS IN
THE 60S WILL BECOME COMMON INLAND. WITHOUT THUNDERSTORMS...LOWS WILL
REMAIN AT OR ABOVE 70 DEGREES AT MANY LOCATIONS.

SATURDAY/SATURDAY NIGHT...THE UPPER RIDGE WILL EXPAND EAST...AND
TEMPERATURES IN THE MID/UPPER 90S WILL BECOME COMMON AWAY FROM THE
COAST. ALSO...THE RESULTING CAP SHOULD GREATLY LIMIT THE POTENTIAL
FOR THUNDERSTORMS...THUS HELD POPS BELOW 15 PERCENT. HIGH PRESSURE
WILL WEAKEN OVER THE AREA SATURDAY NIGHT AS A TROUGH OF LOW
PRESSURE/WEAK COLD FRONT APPROACH FROM THE NORTHWEST. LITTLE TO NO
RAIN CHANCES EXPECTED WITH MILD LOWS AROUND 70.

SUNDAY...THE UPPER RIDGE WEAKENS AGAIN AND CONVECTION ALONG THE
FRONT TO THE NORTHWEST WILL MAKE A RUN FOR THE AREA LATE IN THE DAY.
EVEN HOTTER TEMPS EXPECTED GIVEN THE OFFSHORE/DOWNSLOPE FLOW...WITH
UPPER 90S MORE COMMON INLAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION WILL
PREVAIL THROUGH THE PERIOD. HOWEVER...THERE IS SOME DISAGREEMENT
AMONGST THE 12Z/2 GFS AND ECMWF REGARDING THE STRENGTH OF THE UPPER
RIDGE AND THUS RAIN PROSPECTS. FOR NOW HAVE MAINTAINED NO MORE THAN
SLIGHT CHANCE POPS FOR AFTERNOON CONVECTION.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. COULD SEE SOME BRIEF MVFR VSBYS AT KCHS
AND KSAV PRIOR TO DAYBREAK IN SHALLOW GROUND FOG.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE IN
THUNDERSTORMS FRIDAY...ESPECIALLY AT KCHS...AND FOG LATE FRIDAY
NIGHT.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS APPEAR UNLIKELY THROUGH TUESDAY.
AN INITIAL COLD FRONT WILL STALL AND DISSIPATE OVER THE WATERS BY
SATURDAY...THEN ANOTHER COLD FRONT WILL PUSH INTO OR THROUGH THE
WATERS WITH LITTLE IMPACT ON WINDS EARLY NEXT WEEK. STRONGEST
WINDS...AS HIGH AS 15-20 KT...WILL OCCUR WITH THE AFTERNOON SEA
BREEZE EACH DAY AND FROM THE S/SW AHEAD OF THE APPROACHING COLD
FRONT SUNDAY INTO SUNDAY NIGHT. SEAS WILL REMAIN 3 FT OR LESS
THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 2, 3:29 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT THU JUN 2 2011

AMZ330-350-352-354-374-GAZ099-114>117-137>141-031930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
329 PM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-100-101-118-119-SCZ040-042>045-047>052-031930-
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
329 PM EDT THU JUN 2 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL DEVELOP FROM
LATE THIS AFTERNOON THROUGH EARLY TO MID EVENING. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS
AND MARGINALLY SEVERE HAIL. THE GREATEST RISK FOR SEVERE WEATHER
WILL BE INLAND FROM HIGHWAY 17 IN SOUTH CAROLINA AND NORTH OF
INTERSTATE 16 IN SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 2, 7:07 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUN 2 2011

GAZ088-SCZ040-022345-
ALLENDALE-SCREVEN-
707 PM EDT THU JUN 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AVERILL...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8156 3316 8152 3313 8142 3300 8138
      3297 8159 3302 8160 3304 8157 3305 8157
      3307 8160 3310 8162
TIME...MOT...LOC 2308Z 350DEG 10KT 3307 8152
Special weather statement, Jun 2, 9:00 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT THU JUN 2 2011

SCZ043>045-049-050-052-030300-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
900 PM EDT THU JUN 2 2011

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT ARE MOVING ACROSS THE
CENTRAL MIDLANDS WILL MOVE STEADILY SOUTHEAST TOWARDS PORTIONS OF
COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE
STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING
WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR
CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A
LINE FROM WALTERBORO TO SUMMERVILLE AND JAMESTOWN. THIS INCLUDES
MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE AND
SMOAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS THE CHARLESTON TRI COUNTY AREA AS WELL AS COLLETON
COUNTY SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED
FOR YOUR AREA.

&&
Special weather statement, Jun 2, 9:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT THU JUN 2 2011

SCZ040-042>045-049-050-052-030300-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
934 PM EDT THU JUN 2 2011

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT IS MOVING ACROSS THE
SOUTHERN MIDLANDS WILL MOVE STEADILY SOUTH AND SOUTHEAST TOWARDS
PORTIONS OF ALLENDALE...HAMPTON...COLLETON...BERKELEY AND
DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF
PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO
AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH
LATE EVENING...ESPECIALLY NORTH OF A LINE FROM ALLENDALE TO
WALTERBORO...SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS
CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE...SMOAKS AND
HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED
FOR YOUR AREA.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:27 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 2, 10:55 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester, Hampton, Jasper48 min
Jun 3, 6:17 PM EDTSpecial Weather StatementCHSCharleston28 min
Jun 3, 7:40 PM EDTSevere Thunderstorm WarningCHSAllendale31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.